Alert archive / West Virginia / Tornado Warnings in 2022
Tornado Warning 12, NWS Pittsburgh, PA
NWS Pittsburgh, PA issued this tornado warning at Jun 8, 2022, 9:16 PM EDT for Marshall County, Wetzel County, West Virginia; Monroe County, Ohio. It was in force for 29 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 8, 2022, 9:16 PM EDT (01:16 UTC)
- Expired
- Jun 8, 2022, 9:45 PM EDT
- In force
- 29 min
- Issued by
- NWS Pittsburgh, PA
- Area
- Storm-based polygon
- Tornado
- Radar indicated
- Hail
- 0.75 in
Counties Monroe County, OH, Marshall County, WV, Wetzel County, WV
The radar
The Pittsburgh radar (KPBZ), 107 km from the middle of the area, began a volume at 01:18 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 8, 9:22 PM EDT | TSTM WND DMG | New Martinsville, WV | WIDESPREAD TREE DAMAGE NEAR TURKEY RUN |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 8, 7:25 PM EDT | Tornado Watch | SPC | 5 hr |
The nearest sounding before it
Pittsburgh, PA (KPIT), launched 00:00Z, 1.3 hours before the alert went out and 102 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1479 m above ground
- 0-6 km bulk shear
- 51 kt
- 0-1 km storm-relative helicity
- 69 m²/s²
- 0-3 km storm-relative helicity
- 131 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
977
WFUS51 KPBZ 090116
TORPBZ
OHC111-WVC051-103-090145-
/O.NEW.KPBZ.TO.W.0012.220609T0116Z-220609T0145Z/
BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service Pittsburgh PA
916 PM EDT Wed Jun 8 2022
The National Weather Service in Pittsburgh has issued a
* Tornado Warning for...
East central Monroe County in east central Ohio...
Northwestern Wetzel County in northern West Virginia...
Marshall County in northern West Virginia...
* Until 945 PM EDT.
* At 915 PM EDT, a severe thunderstorm capable of producing a tornado
was located near New Martinsville, moving east at 30 mph.
HAZARD...Tornado.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed.
Damage to roofs, windows, and vehicles will occur. Tree
damage is likely.
* This dangerous storm will be near...
New Martinsville around 920 PM EDT.
Other locations impacted by this tornadic thunderstorm include
Hannibal, Lynn Camp, Clarington, Wileyville, Proctor and Woodlands.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.
Please report severe weather by calling 412-262-1988, posting to
the NWS Pittsburgh Facebook page, or using Twitter @NWSPITTSBURGH.
&&
LAT...LON 3964 8099 3974 8099 3985 8067 3961 8060
TIME...MOT...LOC 0115Z 252DEG 27KT 3969 8093
TORNADO...RADAR INDICATED
MAX HAIL SIZE...<.75 IN
$$2 follow-up statements
945
WWUS51 KPBZ 090123
SVSPBZ
Severe Weather Statement
National Weather Service Pittsburgh PA
923 PM EDT Wed Jun 8 2022
OHC111-WVC051-103-090145-
/O.CON.KPBZ.TO.W.0012.000000T0000Z-220609T0145Z/
Monroe OH-Wetzel WV-Marshall WV-
923 PM EDT Wed Jun 8 2022
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 945 PM EDT FOR EAST
CENTRAL MONROE...NORTHWESTERN WETZEL AND MARSHALL COUNTIES...
At 923 PM EDT, a severe thunderstorm capable of producing a tornado
was located near New Martinsville, moving east at 30 mph.
HAZARD...Tornado.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed. Damage
to roofs, windows, and vehicles will occur. Tree damage is
likely.
This tornadic thunderstorm will remain over mainly rural areas of
east central Monroe, northwestern Wetzel and Marshall Counties,
including the following locations... Hannibal, Lynn Camp, Wileyville
and Proctor.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.
Please report severe weather by calling 412-262-1988, posting to
the NWS Pittsburgh Facebook page, or using Twitter @NWSPITTSBURGH.
&&
LAT...LON 3972 8099 3978 8065 3961 8060 3965 8099
TIME...MOT...LOC 0123Z 252DEG 27KT 3971 8085
TORNADO...RADAR INDICATED
MAX HAIL SIZE...<.75 IN
$$059
WWUS51 KPBZ 090132
SVSPBZ
Severe Weather Statement
National Weather Service Pittsburgh PA
932 PM EDT Wed Jun 8 2022
OHC111-090141-
/O.CAN.KPBZ.TO.W.0012.000000T0000Z-220609T0145Z/
Monroe OH-
932 PM EDT Wed Jun 8 2022
...THE TORNADO WARNING FOR EAST CENTRAL MONROE COUNTY IS CANCELLED...
The tornadic thunderstorm which prompted the warning has moved out
of the warned area. Therefore, the warning has been cancelled.
A Tornado Watch remains in effect until 100 AM EDT for northern West
Virginia.
LAT...LON 3972 8081 3978 8065 3961 8060 3965 8084
TIME...MOT...LOC 0131Z 252DEG 27KT 3973 8077
$$
WVC051-103-090145-
/O.CON.KPBZ.TO.W.0012.000000T0000Z-220609T0145Z/
Wetzel WV-Marshall WV-
932 PM EDT Wed Jun 8 2022
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 945 PM EDT FOR
NORTHWESTERN WETZEL AND MARSHALL COUNTIES...
At 931 PM EDT, a severe thunderstorm capable of producing a tornado
was located near New Martinsville, moving east at 30 mph.
HAZARD...Tornado and quarter size hail.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed. Damage
to roofs, windows, and vehicles will occur. Tree damage is
likely.
Locations impacted include...
Wileyville.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.
Please report severe weather by calling 412-262-1988, posting to
the NWS Pittsburgh Facebook page, or using Twitter @NWSPITTSBURGH.
&&
LAT...LON 3972 8081 3978 8065 3961 8060 3965 8084
TIME...MOT...LOC 0131Z 252DEG 27KT 3973 8077
TORNADO...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
$$What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pittsburgh, PA wrote its last area forecast discussion before this tornado warning went out at Jun 8, 5:11 PM EDT, 4 hours 5 minutes earlier.
Area forecast discussion, Jun 8, 5:11 PM EDT, 4 hours 5 minutes before
Area Forecast Discussion National Weather Service Pittsburgh PA 511 PM EDT Wed Jun 8 2022 .SYNOPSIS... Showers and thunderstorms return this evening and overnight with crossing low pressure. A few strong to severe thunderstorms will be possible, mainly south of I 76. Drier weather returns on Thursday before additional rain chances Friday night into Saturday. && .NEAR TERM /UNTIL 6 AM THURSDAY MORNING/... No significant chances were made to the evening/overnight forecast, though PoPs were nudged slightly to a blend of the latest CAM runs. Widespread showers with embedded thunderstorms are expected this evening into the overnight as sfc low pressure with relatively strong upper jet support crosses the region. Convection will progress east of the ridges through the early pre-dawn hours Thursday. Isolated strong to severe storms are still possible this evening primarily south of I-76 where CAMs prog Eff. Bulk Shear in the 45-55 kts range. Waning instability and llvl LRs with loss of daytime heating will be the limiting factor as these storms progress eastward into the CWA. Isolated hail and damaging wind gusts will be the primary threat with any strong storms that do develop, but an isolated tornado cannot be ruled out given the anticipated shear profile. && .SHORT TERM /6 AM THURSDAY MORNING THROUGH FRIDAY/... Drier air will begin to overspread the region on Thursday while upper troughing sets up over much of the east. Thursday will see more cloud cover as cooler air spreads across the region. A few isolated sprinkles pop up during the late morning/afternoon. Low confidence forecast for Friday with large differences in model solutions. Will rely on a blend of models for the Friday forecast. && .LONG TERM /FRIDAY NIGHT THROUGH WEDNESDAY/... Long range model ensembles indicate a low in the periphery could introduce rain to the area this weekend. Temperature looks to remain seasonable and summer-like through the period. && .AVIATION /21Z WEDNESDAY THROUGH MONDAY/... VFR should prevail through the late evening ahead of advancing low pressure. Shra and tsra coverage should then increase after 00Z, with deterioration in both cigs and vis to MVFR/IFR thereafter through early Thurs. Storms that do impacts regional airports may have the potential to produce damaging wind, large hail, and isolated tornadoes, with convection ending from west to east through 06Z. Lingering llvl moisture within increasing subsidence should promote gradual improvement from IFR/MVFR and eventual VFR by early Thurs aftn. .Outlook... Isolated restrictions within upper troughing may impacts ports Friday morning, but overall VFR is expected through late Fri under sfc high pres. && .PBZ WATCHES/WARNINGS/ADVISORIES... PA...None. OH...None. WV...None. &&
Hazardous weather outlook, Jun 8, 3:31 AM EDT, 17 hours 45 minutes before
Hazardous Weather Outlook National Weather Service Pittsburgh PA 331 AM EDT Wed Jun 8 2022 OHZ041-PAZ007>009-013>016-020>023-073-074-WVZ001-090745- Columbiana-Mercer-Venango-Forest-Lawrence-Butler-Clarion- Jefferson PA-Beaver-Allegheny-Armstrong-Indiana-Westmoreland- Higher Elevations of Westmoreland-Hancock- 331 AM EDT Wed Jun 8 2022 This Hazardous Weather Outlook is for east central Ohio, western Pennsylvania and northern West Virginia. .DAY ONE...Today and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. OHZ039-040-049-050-PAZ029-031-075-076-WVZ002-003-509>514-090745- Tuscarawas-Carroll-Harrison-Jefferson OH-Washington-Greene-Fayette- Higher Elevations of Fayette-Brooke-Ohio-Monongalia- Ridges of Eastern Monongalia and Northwestern Preston-Preston- Eastern Preston-Western Tucker-Eastern Tucker- 331 AM EDT Wed Jun 8 2022 This Hazardous Weather Outlook is for east central Ohio, southwest Pennsylvania, and northern West Virginia. .DAY ONE...Today and tonight. Isolated severe storms possible this evening. The main threat will be damaging wind gusts. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. OHZ048-057>059-068-069-WVZ004-012-021-090745- Coshocton-Muskingum-Guernsey-Belmont-Noble-Monroe-Marshall-Wetzel- Marion- 331 AM EDT Wed Jun 8 2022 This Hazardous Weather Outlook is for east central Ohio, and northern West Virginia. .DAY ONE...Today and tonight. Scattered severe storms possible this evening. The main threat will be damaging wind gusts. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
In the hours before
Local storm report, Jun 8, 8:04 PM EDT, 1 hour 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH PA
804 PM EDT WED JUN 08 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0746 PM HAIL CUMBERLAND 39.85N 81.66W
06/08/2022 E0.88 INCH GUERNSEY OH TRAINED SPOTTER
&&
EVENT NUMBER PBZ2202317
RACKLEYSpecial weather statement, Jun 8, 8:18 PM EDT, 58 minutes before
Special Weather Statement
National Weather Service Pittsburgh PA
818 PM EDT Wed Jun 8 2022
WVZ021-509>511-090045-
Ridges of Eastern Monongalia and Northwestern Preston WV-Marion WV-
Monongalia WV-Preston WV-
818 PM EDT Wed Jun 8 2022
...A STRONG THUNDERSTORM WILL IMPACT EASTERN MONONGALIA...
NORTHWESTERN PRESTON AND SOUTHEASTERN MARION COUNTIES THROUGH 845 PM
EDT...
At 818 PM EDT, Doppler radar was tracking a strong thunderstorm over
Pleasant Valley, or over Fairmont, moving northeast at 30 mph.
HAZARD...Wind gusts of 50 to 55 mph and nickel size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
Morgantown, Fairmont, Westover, Pleasant Valley, Winfield,
Barrackville, Monongah, Granville, Brookhaven, Rivesville,
Reedsville, and Masontown.
This includes the following highways...
Interstate 68 in West Virginia between mile markers 1 and 15.
Interstate 79 in West Virginia between mile markers 132 and 153.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
A Tornado Watch remains in effect until 100 AM EDT for northern and
northeastern West Virginia.
&&
LAT...LON 3941 8011 3940 8012 3940 8017 3948 8025
3972 7988 3972 7983 3952 7966 3944 7992
3945 7994 3942 8001 3941 8001 3939 8009
TIME...MOT...LOC 0018Z 235DEG 28KT 3945 8011
MAX HAIL SIZE...0.88 IN
MAX WIND GUST...55 MPHLocal storm report, Jun 8, 8:27 PM EDT, 49 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH PA
827 PM EDT WED JUN 08 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0818 PM HAIL 1 E FAIRMONT 39.48N 80.13W
06/08/2022 E0.75 INCH MARION WV TRAINED SPOTTER
&&
EVENT NUMBER PBZ2202318
RACKLEYSpecial weather statement, Jun 8, 8:35 PM EDT, 41 minutes before
Special Weather Statement
National Weather Service Pittsburgh PA
835 PM EDT Wed Jun 8 2022
PAZ031-WVZ004-012-021-509-090115-
Greene PA-Marshall WV-Marion WV-Monongalia WV-Wetzel WV-
835 PM EDT Wed Jun 8 2022
...AN AREA OF STRONG THUNDERSTORMS WILL IMPACT SOUTHEASTERN
GREENE...NORTHERN MONONGALIA...NORTHEASTERN WETZEL...MARSHALL AND
NORTHWESTERN MARION COUNTIES THROUGH 915 PM EDT...
At 835 PM EDT, Doppler radar was tracking a strong thunderstorm near
Hundred, or 9 miles northwest of Mannington, moving east at 30 mph.
HAZARD...Wind gusts of 50 to 55 mph and nickel size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
Morgantown, Waynesburg, Westover, Star City, Granville, Fairview,
Hundred, Cassville, Rogersville, Bobtown, Blacksville, and Spraggs.
This includes the following highways...
Interstate 68 in West Virginia between mile markers 6 and 7.
Interstate 79 in Pennsylvania between mile markers 0 and 17.
Interstate 79 in West Virginia between mile markers 152 and 160.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
A Tornado Watch remains in effect until 100 AM EDT for southwestern
Pennsylvania...and northern West Virginia.
&&
LAT...LON 3954 8059 3970 8061 3998 8011 3963 7988
TIME...MOT...LOC 0035Z 257DEG 28KT 3961 8047
MAX HAIL SIZE...0.88 IN
MAX WIND GUST...55 MPHSpecial weather statement, Jun 8, 8:46 PM EDT, 30 minutes before
Special Weather Statement
National Weather Service Pittsburgh PA
846 PM EDT Wed Jun 8 2022
OHZ059-068-069-WVZ004-090115-
Monroe OH-Noble OH-Belmont OH-Marshall WV-
846 PM EDT Wed Jun 8 2022
...A STRONG THUNDERSTORM WILL IMPACT MONROE...SOUTHWESTERN BELMONT...
SOUTHEASTERN NOBLE AND MARSHALL COUNTIES THROUGH 915 PM EDT...
At 846 PM EDT, Doppler radar was tracking a strong thunderstorm 8
miles west of Woodsfield, moving east at 30 mph.
HAZARD...Wind gusts of 50 to 55 mph and nickel size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
Woodsfield, Beallsville, Clarington, Summerfield, Lewisville,
Jerusalem, Wilson, Cameron, Somerton, Alledonia, Stafford, and
Graysville.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
A Tornado Watch remains in effect until 100 AM EDT for east central
Ohio...and northern West Virginia.
&&
LAT...LON 3983 8139 3998 8090 3972 8081 3972 8083
3971 8087 3965 8133
TIME...MOT...LOC 0046Z 254DEG 28KT 3977 8128
MAX HAIL SIZE...0.88 IN
MAX WIND GUST...55 MPHLocal storm report, Jun 8, 9:03 PM EDT, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH PA
903 PM EDT WED JUN 08 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0848 PM HAIL 6 W REEDSVILLE 39.51N 79.91W
06/08/2022 E1.25 INCH MONONGALIA WV PUBLIC
&&
EVENT NUMBER PBZ2202319
RACKLEYThe office that day
Everything else NWS Pittsburgh, PA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 8, 8:09 PM EDT | Severe Thunderstorm Warning | PBZ | Marshall, Monongalia, Wetzel | 36 min |
| Jun 8, 8:18 PM EDT | Special Weather Statement | PBZ | Monongalia | 27 min |
| Jun 8, 8:35 PM EDT | Special Weather Statement | PBZ | Monongalia | 40 min |
| Jun 8, 8:38 PM EDT | Severe Thunderstorm Warning | PBZ | Marshall, Ohio | 37 min |
| Jun 8, 8:43 PM EDT | Severe Thunderstorm Warning | PBZ | Marion, Monongalia | 32 min |
| Jun 8, 8:43 PM EDT | Tornado Warning | PBZ | Marion, Monongalia | 17 min |
| Jun 8, 8:44 PM EDT | Severe Thunderstorm Warning | PBZ | Marion, Monongalia, Preston | 31 min |
| Jun 8, 8:56 PM EDT | Tornado Warning | PBZ | Marshall, Ohio | 21 min |
| Jun 8, 9:06 PM EDT | Severe Thunderstorm Warning | PBZ | Marshall, Wetzel | 24 min |
| Jun 8, 9:07 PM EDT | Severe Thunderstorm Warning | PBZ | Monongalia, Preston | 38 min |
| Jun 8, 9:10 PM EDT | Severe Thunderstorm Warning | PBZ | Marion, Monongalia, Preston | 35 min |
| Jun 8, 9:10 PM EDT | Severe Thunderstorm Warning | PBZ | Marshall, Ohio | 35 min |
| Jun 8, 9:45 PM EDT | Severe Thunderstorm Warning | PBZ | Monongalia, Preston | 30 min |
| Jun 8, 10:00 PM EDT | Severe Thunderstorm Warning | PBZ | Hancock | 45 min |
| Jun 8, 10:16 PM EDT | Severe Thunderstorm Warning | PBZ | Marion, Monongalia | 29 min |
| Jun 8, 10:30 PM EDT | Severe Thunderstorm Warning | PBZ | Hancock | 19 min |
| Jun 8, 11:09 PM EDT | Special Weather Statement | PBZ | Preston | 21 min |
| Jun 8, 11:12 PM EDT | Special Weather Statement | PBZ | Tucker | 33 min |
| Jun 8, 8:12 PM EDT | Severe Thunderstorm Warning | PBZ | Belmont, Guernsey, Monroe, Noble | 33 min |
| Jun 8, 8:46 PM EDT | Special Weather Statement | PBZ | Monroe | 29 min |
Nearby
Tornado Warnings in West Virginia, 2022Tornado Warnings in Ohio, 2022Every tornado warning in 2022Tornadoes in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.